Flash Flood, San Bernardino
- When
- July 7, 3:12 PM PST to 3:30 PM PST
- Where
- San Bernardino County, Forest Falls
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
22 inches of rain in 40 minutes at an alert gage on Yucaipa Ridge in the San Gorgonio Wilderness. Heavy runoff and flooding was observed along a few of the Mill Creek tributaries in Forest Falls.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A thunderstorm dropped 0.75 inches of rain in 15 minutes and 1.22 inches of rain in 40 minutes at an alert gage on Yucaipa Ridge in the San Gorgonio Wilderness. Heavy runoff and flooding was observed along a few of the Mill Creek tributaries in Forest Falls. The runoff carried mud and rock debris down the mountain and created hazardous driving conditions along Valley of the Falls Drive.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM PST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI JUL 7 2006 .SYNOPSIS...ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND HIGH DESERTS INTO THIS EVENING. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR EXCEPT FOR A FEW CLOUDS OVER THE MOUNTAINS DURING THE AFTERNOONS. WEAK UPPER LEVEL LOW PRESSURE WILL BRING A LITTLE DEEPENING OF THE MARINE LAYER AND COOLING NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS WAS INTO THE COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS THIS MORNING. OTHERWISE...CLEAR EXCEPT FOR CU OVER THE MOUNTAINS. ISOLATED THUNDERSTORMS DEVELOPED IN THE MOUNTAINS AND HIGH DESERTS EARLY THIS AFTERNOON. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1200 FT...ABOUT 500 FT LOWER THAN 24 HOURS PREVIOUS. ONSHORE GRADIENTS TO THE E WITH ABOUT 3 MB SAN-IPL BUT WEAK OFFSHORE FROM THE N. MODELS HAVE BEEN INCONSISTENT ON INCREASING MID LEVEL MOISTURE THIS WEEKEND AND EARLY NEXT WEEK. AFTER TODAY...WILL CONTINUE WITH THE IDEA OF JUST AFTERNOON CLOUDS OVER THE MOUNTAINS FOR NOW. HOWEVER...WILL HAVE TO KEEP A CLOSE WATCH ON CU DEVELOPMENT EACH AFTERNOON SINCE THE POSSIBILITY OF THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. THE MARINE LAYER WILL REMAIN FAIRLY SHALLOW AND COULD BE A LITTLE PATCHY TONIGHT DUE TO THE OFFSHORE TRENDS FROM THE N. STRATUS SHOULD CONTINUE TO BE MOSTLY CONFINED TO THE COASTAL AREAS SAT NIGHT. SLOWLY LOWERING HEIGHTS AND WEAK UPPER TROUGHING WILL DEEPEN THE MARINE LAYER AND BRING A LITTLE COOLING SUN AND MON. POSSIBLE WEAK EDDY MON MORNING. LONGER RANGE PROGS INDICATE AN UPPER TROUGH NEAR THE W COAST WILL SLOWLY MOVE E THROUGH MID WEEK FOR A CONTINUED COOLING TREND AND SLOW DEEPENING OF THE MARINE LAYER. OTHERWISE...DRY FLOW ALOFT WILL KEEP THE WEATHER FAIR. WARMER TOWARD THE END OF NEXT WEEK AS HEIGHTS INCREASE. && .AVIATION...OTHER THAN PATCHY STRATUS AND HAZE CLINGING TO SOME BEACHES...THE STRATUS DECK HAD COMPLETELY CLEARED BY 20Z. LITTLE CHANGE IN THE SYNOPTIC PATTERN IS EXPECTED...SO THE STRATUS DECK SHOULD REDEVELOP BY 05Z NEAR THE COAST WITH BASES NEAR 1K FT MSL AND TOPS NEAR 1.5K...THEN SPREAD LOCALLY INLAND INTO SOME COASTAL VALLEYS OVERNIGHT. EXPECT MVFR CONDITIONS NEAR THE COAST...WITH AREAS OF IFR CIGS/VIS AND LOCAL LIFR CONDITIONS JUST INLAND. FAR INLAND VALLEY AIRPORTS AND PORTIONS OF INLAND ORANGE COUNTY ARE EXPECTED TO REMAIN MOSTLY CLEAR. OVER THE MOUNTAINS...JUST ENOUGH MOISTURE IS PRESENT FOR AREAS OF MID-LEVEL BASED CUMULUS AND ISOLATED THUNDERSTORMS WITH TOPS TO NEAR 40K AND ASSOCIATED TURBULENCE AND LOW LEVEL WIND SHEAR. THE CONVECTION IS EXPECTED TO DIMINISH QUICKLY AFTER 02Z. && PUBLIC...ATKIN AVIATION...JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT FRI JUL 7 2006 CAZ055-056-058-060>062-081100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 PM PDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 6 PM. MM
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523076.